MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMF3737C97TU
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft system was implanted for the endovascular treatment of a 64mm an infra-renal aneurysm in conjunction with a non mdt device.It was noted the patient had severely diseased bilateral iliacs' throughout.It was reported during the index procedure the right iliac was pre-dilated with non mdt 7 and 8 mm balloons.After deployment of the non mdt device the physician attempted to advance the navion device (b)(4).The device would not track up so the iliac was dilated again with an 8mm balloon and although a tight fit the device did track.After deployment of the graft but before the release of the tip capture the physician felt a pop and at this point a rapid decrease in the patient's blood pressure was noted.The proximal bare springs were deployed however upon removal of the delivery system some of the patient's blood vessel were observed to be attached to the delivery system.An intra-operative arteriogram was performed and a rupture at the patients right external iliac was observed.Multiple covered stents were used in an attempt to repair the artery unsuccessfully and the physician elected to convert to an open repair of the right iliac.Ligation of the non mdt bifurcate and right internal iliac origin was performed.A follow up aortogram demonstrated thrombus within the navion graft.An additional navion graft (b)(4) was then placed using access from the left side however after the second graft deployed it appeared that the navion stent was not fully expanded.The physician stated it may have been either behind the first navion or between one of the non mdt stents/struts due to their endoskeleton design.Per the physician the cause of the event was anatomy related due to bilateral severe atherosclerotic disease.No additional clinical sequelae were reported and the patient will be monitored.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8369968
Report Number2953200-2019-00274
Device Sequence Number13753985
Product Code MIH
UDI-Device Identifier00763000100674
UDI-Public00763000100674
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/09/2020
Device Model NumberVNMF3737C97TU
Device Catalogue NumberVNMF3737C97TU
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2019
Initial Report FDA Received Date02/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR